Peliosis hepatis presenting with massive hepatomegaly in a patient with idiopathic thrombocytopenic purpura

Sun Bean Kim, Do Kyung Kim, Sun Jeong Byun, Ji Hye Park, Jin Young Choi, Young Nyun Park, doyoung kim

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Peliosis hepatis is a rare condition that can cause hepatic hemorrhage, rupture, and ultimately liver failure. Several authors have reported that peliosis hepatis develops in association with chronic wasting disease or prolonged use of anabolic steroids or oral contraceptives. In this report we describe a case in which discontinuation of steroid therapy improved the condition of a patient with peliosis hepatis. Our patient was a 64-year-old woman with a history of long-term steroid treatment for idiopathic thrombocytopenic purpura . Her symptoms included abdominal pain and weight loss; the only finding of a physical examination was hepatomegaly. We performed computed tomography (CT) and magnetic resonance imaging (MRI) of the liver and a liver biopsy. Based on these findings plus clinical observations, she was diagnosed with peliosis hepatis and her steroid treatment was terminated. The patient recovered completely 3 months after steroid discontinuation, and remained stable over the following 6 months.

Original languageEnglish
Pages (from-to)387-392
Number of pages6
JournalClinical and Molecular Hepatology
Volume21
Issue number4
DOIs
Publication statusPublished - 2015 Dec 1

Fingerprint

Peliosis Hepatis
Idiopathic Thrombocytopenic Purpura
Hepatomegaly
Steroids
Liver
Chronic Wasting Disease
Testosterone Congeners
Liver Failure
Oral Contraceptives
Abdominal Pain
Physical Examination
Weight Loss
Rupture
Therapeutics
Tomography
Magnetic Resonance Imaging
Hemorrhage
Biopsy

All Science Journal Classification (ASJC) codes

  • Hepatology
  • Molecular Biology

Cite this

Kim, Sun Bean ; Kim, Do Kyung ; Byun, Sun Jeong ; Park, Ji Hye ; Choi, Jin Young ; Park, Young Nyun ; kim, doyoung. / Peliosis hepatis presenting with massive hepatomegaly in a patient with idiopathic thrombocytopenic purpura. In: Clinical and Molecular Hepatology. 2015 ; Vol. 21, No. 4. pp. 387-392.
@article{9faec76f66e64fcfab035d1264cd97d7,
title = "Peliosis hepatis presenting with massive hepatomegaly in a patient with idiopathic thrombocytopenic purpura",
abstract = "Peliosis hepatis is a rare condition that can cause hepatic hemorrhage, rupture, and ultimately liver failure. Several authors have reported that peliosis hepatis develops in association with chronic wasting disease or prolonged use of anabolic steroids or oral contraceptives. In this report we describe a case in which discontinuation of steroid therapy improved the condition of a patient with peliosis hepatis. Our patient was a 64-year-old woman with a history of long-term steroid treatment for idiopathic thrombocytopenic purpura . Her symptoms included abdominal pain and weight loss; the only finding of a physical examination was hepatomegaly. We performed computed tomography (CT) and magnetic resonance imaging (MRI) of the liver and a liver biopsy. Based on these findings plus clinical observations, she was diagnosed with peliosis hepatis and her steroid treatment was terminated. The patient recovered completely 3 months after steroid discontinuation, and remained stable over the following 6 months.",
author = "Kim, {Sun Bean} and Kim, {Do Kyung} and Byun, {Sun Jeong} and Park, {Ji Hye} and Choi, {Jin Young} and Park, {Young Nyun} and doyoung kim",
year = "2015",
month = "12",
day = "1",
doi = "10.3350/cmh.2015.21.4.387",
language = "English",
volume = "21",
pages = "387--392",
journal = "Clinical and molecular hepatology",
issn = "2287-2728",
publisher = "Korean Association for the Study of the Liver",
number = "4",

}

Peliosis hepatis presenting with massive hepatomegaly in a patient with idiopathic thrombocytopenic purpura. / Kim, Sun Bean; Kim, Do Kyung; Byun, Sun Jeong; Park, Ji Hye; Choi, Jin Young; Park, Young Nyun; kim, doyoung.

In: Clinical and Molecular Hepatology, Vol. 21, No. 4, 01.12.2015, p. 387-392.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Peliosis hepatis presenting with massive hepatomegaly in a patient with idiopathic thrombocytopenic purpura

AU - Kim, Sun Bean

AU - Kim, Do Kyung

AU - Byun, Sun Jeong

AU - Park, Ji Hye

AU - Choi, Jin Young

AU - Park, Young Nyun

AU - kim, doyoung

PY - 2015/12/1

Y1 - 2015/12/1

N2 - Peliosis hepatis is a rare condition that can cause hepatic hemorrhage, rupture, and ultimately liver failure. Several authors have reported that peliosis hepatis develops in association with chronic wasting disease or prolonged use of anabolic steroids or oral contraceptives. In this report we describe a case in which discontinuation of steroid therapy improved the condition of a patient with peliosis hepatis. Our patient was a 64-year-old woman with a history of long-term steroid treatment for idiopathic thrombocytopenic purpura . Her symptoms included abdominal pain and weight loss; the only finding of a physical examination was hepatomegaly. We performed computed tomography (CT) and magnetic resonance imaging (MRI) of the liver and a liver biopsy. Based on these findings plus clinical observations, she was diagnosed with peliosis hepatis and her steroid treatment was terminated. The patient recovered completely 3 months after steroid discontinuation, and remained stable over the following 6 months.

AB - Peliosis hepatis is a rare condition that can cause hepatic hemorrhage, rupture, and ultimately liver failure. Several authors have reported that peliosis hepatis develops in association with chronic wasting disease or prolonged use of anabolic steroids or oral contraceptives. In this report we describe a case in which discontinuation of steroid therapy improved the condition of a patient with peliosis hepatis. Our patient was a 64-year-old woman with a history of long-term steroid treatment for idiopathic thrombocytopenic purpura . Her symptoms included abdominal pain and weight loss; the only finding of a physical examination was hepatomegaly. We performed computed tomography (CT) and magnetic resonance imaging (MRI) of the liver and a liver biopsy. Based on these findings plus clinical observations, she was diagnosed with peliosis hepatis and her steroid treatment was terminated. The patient recovered completely 3 months after steroid discontinuation, and remained stable over the following 6 months.

UR - http://www.scopus.com/inward/record.url?scp=85060903899&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85060903899&partnerID=8YFLogxK

U2 - 10.3350/cmh.2015.21.4.387

DO - 10.3350/cmh.2015.21.4.387

M3 - Article

C2 - 26770928

AN - SCOPUS:85060903899

VL - 21

SP - 387

EP - 392

JO - Clinical and molecular hepatology

JF - Clinical and molecular hepatology

SN - 2287-2728

IS - 4

ER -